Newsletter: Statin-induced neuropathy… is your cholesterol med wreaking havoc?

Did you know the medication you are taking could be causing your neuropathy symptoms? We have seen several cases of neuropathy at our clinic where symptoms were being caused by cholesterol medications (statins). We encourage you to look it it up for yourself – it is called statin-induced neuropathy. Cholesterol is important for the health and outer linings of your nerves. When you artificially lower cholesterol levels with statin drugs it can – and many times does – damage nerves.

Another common cause of neuropathy is chemotherapy. This is an unfortunate side effect of the toxins put in the body from the chemo that damages the delicate nerves in the body. The most common cause of neuropathy is diabetes. All the extra blood sugar (glucose) circulating around the body has a very damaging effect on nerves. There are a few other less common causes such as nutrient deficiency and heavy metal toxicity.

The bottom line is that in neuropathy the nerves have been damaged and need someone who has knowledge and training on how to undo some of that damage. Fortunately, with tools like laser therapy, electroanalgesia and specific nutritional supplements, we can now help people with neuropathy achieve some much needed relief. There are no good options to treat it in world of conventional medicine. If you or a loved one has been diagnosed with neuropathy, let us examine your case to see if you can be helped with the cutting edge treatment approaches available at our clinic. Click here for more information.

Kyle J. Pankonin, D.C.